Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 28, 2010, 2:11 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 29, 2010, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 2:11 PM MDT (20:11 UTC)
- In effect from
- Apr 29, 2010, 9:00 AM MDT
- Expired
- Apr 29, 2010, 10:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 1:20 PM MDT, 51 minutes earlier.
Area forecast discussion, Apr 28, 1:20 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
120 PM MDT WED APR 28 2010
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES THE NEXT FEW DAYS. THIS STORM WILL
BRING VERY WINDY CONDITIONS ON THURSDAY WITH COOLER AND
OCCASIONALLY WINDY CONDITIONS FRIDAY AND SATURDAY. THERE WILL ALSO
BE A FEW LOWLAND RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ACROSS THE
BORDERLAND THIS WEEKEND. HIGH PRESSURE WILL CAUSE WARMER DRIER
WEATHER LATER NEXT WEEK.
&&
.DISCUSSION...
DEEP UPPER TROUGH NOW COVERS THE WESTERN UNITED STATES WITH
LARGER SCALE VORTEX EXPECTED TO AMPLIFY AND EXPAND THROUGH
THURSDAY. FOR THE REMAINDER OF THE WEEKEND THIS SYSTEM WILL REMAIN
OVER THE WEST WITH SERIES OF WAVES ROTATING AROUND THE PRIMARY
AXIS. INCREASING DOWN SLOPE WINDS HAVE ALREADY DEVELOPED WELL
DEFINED LEE SURFACE TROUGH WHICH EXTENDS THROUGH EASTERN NEW
MEXICO. THIS FEATURE PLUS WARM TEMPERATURES AND DEEP MIXING ARE
CONTRIBUTING TO WINDY CONDITIONS THIS AFTERNOON.
EMBEDDED SHORT WAVE WILL MOVE ACROSS NEW MEXICO THURSDAY AFTERNOON
AND EVENING WITH DIVERGENCE ALOFT...200 MB WARM ADVECTION AND
DOWN SLOPE FLOW GENERATING DEEP LEE CYCLOGENESIS OVER THE TEXAS
PANHANDLE. THUS SURFACE PRESSURES WILL FALL AROUND 12 MB ACROSS
THE CWA TOMORROW. WHILE LEE CYCLONE STRENGTHENS SURFACE PRESSURE
GRADIENTS FLOW ALOFT ALSO INTENSIFIES WITH 80 TO 90 KT WIND SPEEDS
AT 500 MB FROM LATE AFTERNOON INTO THE EVENING. MIXING HEIGHTS TO
650 MB WILL ALLOW STRONGER FLOW ALOFT TO PENETRATE TO THE SURFACE
RESULTING IN A HIGH WIND EVENT THURSDAY. INVERSION AROUND 600 MB
WILL ALSO INDUCE ESPECIALLY HIGH WIND GUSTS ALONG THE EASTERN
SLOPES INCLUDING EASTERN PORTIONS OF EL PASO. THUS THE WIND WATCH
HAS BEEN UPGRADED TO A WARNING.
UPPER WAVE AND A RATHER STRONG COLD FRONT WILL MOVE ACROSS THE CWA
LATE THURSDAY WITH COLD ADVECTION LOWERING FRIDAYS HIGH
TEMPERATURES 15 TO 20 DEGREES. GRADIENTS WILL ALSO REMAIN STRONG
ENOUGH FOR WINDY CONDITIONS AGAIN ON FRIDAY THOUGH WIND SPEEDS
WILL BE NEAR ADVISORY LEVELS AT MOST. BUT ANOTHER UPPER WAVE WITH
A POSSIBLE CLOSED LOW WILL MOVE ACROSS ARIZONA INTO NEW MEXICO
LATER FRIDAY AND SATURDAY WITH THIS FEATURE PRODUCING ISOLATED
LOWLAND RAIN SHOWERS AND EVEN SOME HIGHER MOUNTAIN SNOW SHOWERS
OVER THE WEEKEND.
LONGER RANGE GUIDANCE SUGGESTS WEST TO NORTHWEST FLOW ALOFT WILL
FINALLY BRING WARMER DRY WEATHER BY NEXT WEDNESDAY.
&&
.AVIATION...VALID 29/00Z-30/00Z.
WESTERLY WINDS OF 15-25KTS WITH GUSTS TO 30KTS WILL SLOWLY DECREASE
THRU 06Z. WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY AFTER 14Z
WITH 25-40G50KTS LIKELY THRU THE REMAINDER OF THE PERIOD. COULD SEE
SOME GUSTS OVER 60KTS ON EAST SLOPES OF MTS AND MOST NOTABLE AT
KELP. BLDU WILL ALSO BECOME A FACTOR AFTER 14Z WITH SOME AREAS
SEEING VSBYS NEAR ZERO AT TIMES. FEW-SCT200-250 WILL GIVE WAY TO SKC
BY 12Z.
&&
.FIRE WEATHER...
WINDY AND DRY CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA
THROUGH FRIDAY AS A STRONG PACIFIC STORM SYSTEM MOVES ACROSS THE
ROCKIES. RED FLAG CONDITIONS LIKELY FOR THURSDAY AGAIN WITH A
WARNING NOW IN EFFECT...HIGHER ELEVATIONS OF THE GILA COULD SEE
MINIMUM RELATIVE HUMIDITIES JUST ABOVE CRITICAL VALUES BUT LOWER
ELEVATIONS WILL LIKELY EXPERIENCE RED FLAG CONDITIONS. TEMPERATURES
WILL BE MUCH COOLER ON FRIDAY THAN THURSDAY...BUT AREAS ALONG AND
EAST OF THE RIO GRANDE COULD CONTINUE TO BE NEAR CRITICAL VALUES.
TEMPERATURES WILL START TO REBOUND SLOWLY EARLY NEXT WEEK WITH MUCH
LIGHTER WINDS FOR SUNDAY BUT MORE BREEZY CONDITIONS RETURNING FOR
MONDAY THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 64 84 55 68 46 / 0 0 10 10 10
SIERRA BLANCA TX 57 81 52 66 45 / 0 0 10 10 10
LAS CRUCES 56 82 51 66 41 / 0 0 10 10 10
ALAMOGORDO 62 78 49 64 39 / 0 0 10 10 10
CLOUDCROFT 41 55 33 41 25 / 0 0 20 20 20
TRUTH OR CONSEQUENCES 55 76 47 63 38 / 0 0 10 10 10
SILVER CITY 50 65 38 54 35 / 0 10 20 20 20
DEMING 53 79 47 64 39 / 0 0 10 10 10
LORDSBURG 48 75 42 63 40 / 0 0 10 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TO 8 PM MDT THURSDAY FOR NMZ022>025-
030>032.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ022-023-025-
030>032.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
HIGH WIND WARNING FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR TXZ055-056.
&&
05 ROGASH/GRZYWACZHazardous weather outlook, Apr 28, 6:30 AM MDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 630 AM MDT WED APR 28 2010 NMZ022>025-030>032-TXZ055-056-291200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 630 AM MDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR HIDALGO...GRANT...LUNA... DONA ANA...SIERRA...AND THE SACRAMENTO MOUNTAINS FOR WINDS 30 MPH GUSTING TO 40 MPH. THERE IS POTENTIAL FOR AREAS OF PATCHY BLOWING DUST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS THURSDAY. WIND SPEEDS OF 45 MPH WITH GUSTS OVER 60 MPH COULD BE DAMAGING TO STRUCTURES AND BLOWING DUST WILL HAMPER TRAVEL. A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA FOR THURSDAY. IT WILL LIKELY BE UPGRADED TO A HIGH WIND WARNING TODAY. STRONG WINDS WILL CONTINUE FRIDAY. A PACIFIC COLD FRONT WILL COOL TEMPERATURES FRIDAY AND SATURDAY AND A SHORTWAVE DISTURBANCE WILL BRING SLIGHT CHANCES FOR RAIN/STORMS/HIGH MOUNTAIN SNOW FRIDAY AFTERNOON AND SATURDAY. BREEZY TO WIND CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE MAIN UPPER TROUGH REMAINS OVER THE WESTERN U.S. NEXT WEEK THE SYSTEM IS PROGED TO LIFT AWAY FROM THE AREA. THIS WILL BRING LIGHTER WINDS...MILD TEMPERATURES...AND DRY CONDITIONS FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:52 AM MDT | Wind Advisory | EPZ | 16 hr | |
| Apr 28, 2:12 PM MDT | High Wind Warning | EPZ | 34 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.